Hail, Jefferson
- When
- July 18, 2:05 PM EST
- Where
- Jefferson County, Mingo Jct
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.317, -80.617
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 18, 1:10 PM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 210 PM EDT FRI JUL 18 2003 ERLY AFTN UPDTE FOR SVR WATCH BOX TIL 8PM MOST OF CWA. .PBZ... MD...NONE. OH...SVR WATCH TIL 8PM EDT OHZ039>041-048>050-057>059-068-069. PA...SVR WATCH TIL 8PM EDT PAZ013>016-020>023-029>032. WV...SVR WATCH TIL 8PM EDT WVZ001>004-012-021-022.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-181700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1105 AM EDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH EARLY TONIGHT, MAINLY FROM DAMAGING WIND AND HAIL, AND MAINLY FOR AREAS SOUTH OF INTERSTATE 80. LOCALIZED HEAVY RAIN AND DANGEROUS LIGHTNING WILL ACCOMPANY THESE STORMS ALSO. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT.
OHZ040-041-PAZ020-181815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1240 PM EDT FRI JUL 18 2003 ...THUNDERSTORMS MOVING INTO REGION... SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION DURING THE EARLY AFTERNOON. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL AND WIND GUSTS TO 35 MPH. ALSO RAIN...UP TO THREE-QUARTERS OF AN INCH IN LESS THAN AN HOUR IS POSSIBLE...ALONG WITH DANGEROUS LIGHTNING.
OHZ041-181830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 128 PM EDT FRI JUL 18 2003 ...THUNDERSTORM UPDATE... THUNDERSTORMS WITH HEAVY RAIN...SMALL HAIL AND DANGEROUS LIGHTNING WILL OCCUR ACROSS THE AREA THROUGH MID AFTERNOON. SOME STORMS MAY DEPOSIT FROM ONE TO ONE AND ONE HALF INCH OF RAIN IN LESS THAN AN HOUR. BE ALERT FOR PONDING OF WATER IN POOR DRAINAGE AND LOW LYING AREAS. SMALL HAIL UP TO ONE HALF IN DIAMETER IS POSSIBLE ALONG WITH FREQUENT AND DANGEROUS LIGHTNING. WINDS MAY GUST AS HIGH AS 35 MPH.
OHZ039>041-048>050-057>059-068-069-PAZ014>016-020>023-029>032- WVZ001>004-012-021-022-190000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 156 PM EDT FRI JUL 18 2003 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE GREENE INDIANA JEFFERSON WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
236 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0156 PM PALESTINE OH 1.00 INCH HAIL
07/18/03 COLUMBIANA QUARTER SIZE HAIL REPORTED
BETWEEN EAST PALESTINE AND
NEW WATERFORD AS REPORTED
BY SKYWARN SPOTTERS.
0218 PM 3 S BLISSFIELD OH 1.75 INCH HAIL
07/18/03 COSHOCTON GOLF BALL SIZE HAIL ON
TOWNSHIP ROAD 26, 3 MILES
SOUTH OF BLISSFIELD AS
REPORTED BY EMERGENCY
MANAGEMENT.
0216 PM EAST LIVERPOOL OH WIND DAMAGE
07/18/03 COLUMBIANA TREES DOWN IN EAST
LIVERPOOL AS REPORTED BY
EMERGENCY MANAGEMENT.
0219 PM EAST LIVERPOOL OH WIND DAMAGE
07/18/03 COLUMBIANA LARGE BRANCHES BROKEN IN
EAST LIVERPOOL AS REPORTED
BY EMERGENCY MANAGEMENT
0200 PM STRASBURG OH 1.00 INCH HAIL
07/18/03 TUSCARAWAS QUARTER SIZE HAIL IN
STRASBURG AS REPORTED TO
CHARLESTON BY REPORTED BY .PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH, PA
236 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0156 PM PALESTINE OH 1.00 INCH HAIL
07/18/03 COLUMBIANA QUARTER SIZE HAIL REPORTED
BETWEEN EAST PALESTINE AND
NEW WATERFORD AS REPORTED
BY SKYWARN SPOTTERS.
0228 PM 3 S BLISSFIELD OH 1.75 INCH HAIL
07/18/03 COSHOCTON GOLF BALL SIZE HAIL ON
TOWNSHIP ROAD 26, 3 MILES
SOUTH OF BLISSFIELD AS
REPORTED BY EMERGENCY
MANAGEMENT.
0216 PM EAST LIVERPOOL OH WIND DAMAGE
07/18/03 COLUMBIANA TREES DOWN IN EAST
LIVERPOOL AS REPORTED BY
EMERGENCY MANAGEMENT.
0219 PM EAST LIVERPOOL OH WIND DAMAGE
07/18/03 COLUMBIANA LARGE BRANCHES BROKEN IN
EAST LIVERPOOL AS REPORTED
BY EMERGENCY MANAGEMENT
0211 PM STRASBURG OH 1.00 INCH HAIL
07/18/03 TUSCARAWAS QUARTER SIZE HAIL IN
STRASBURG AS REPORTED TO
CHARLESTON BY REPORTED BY .PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
239 PM EDT FRI JUL 18 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM DOVER OH 1.00 INCH HAIL
07/18/03 TUSCARAWAS QUARTER SIZE HAIL IN DOVER
AS REPORTED TO CHARLESTON
BY REPORTED BY EMERGENCY
MANAGEMENT.The Pittsburgh radar (KPBZ), 41 km away, was scanning. The volume nearest the first event began at 19:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373097.